Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

April 28, 2021Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 28, 2021, 1:29 PM CDT for Stewart County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 1:29 PM CDT (18:29 UTC)
Expired
Apr 28, 2021, 2:15 PM CDT
In force
46 min
Issued by
NWS Nashville, TN

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 64 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS84 KOHX 281829
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
129 PM CDT Wed Apr 28 2021
 
TNZ005-281915-
Stewart TN-
129 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
215 PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3666 8785 3663 8785 3664 8775 3640 8803
      3645 8806 3647 8805 3649 8806 3652 8804
      3656 8803 3668 8807
TIME...MOT...LOC 1829Z 227DEG 14KT 3647 8811 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 28, 12:35 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 28, 12:35 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1235 PM CDT Wed Apr 28 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Showers and thunderstorms have developed this morning, and have
put down some impressive rainfall amounts in a short amount of
time. 12Z model soundings showing high PWAT values of 1.5 up to 2
inches during the day today, and with some decent instability,
stronger showers and thunderstorms will be able to produce 1 to 2
inch an hour rainfall rates today. Current radar estimates have
between 1 and 2 inches of rain in central/southern Wilson and
central Williamson Counties so far this morning. Strong
thunderstorms remain possible this afternoon, especially northwest
of Nashville, but heavy rain and even some minor flooding
concerns may impact other regions of the mid state. Adjusted pops
a bit to line up with current model trends and radar, otherwise no
changes to the forecast for today.

&&

.AVIATION...
18Z TAF DISCUSSION.

Fluctuations in cigs/vis this afternoon mainly dependent on TSRA.
Expect periods of MVFR/IFR conditions if a shower/t'storm moves
directly over a terminal. Should see a period of VFR conditions
overnight, but additional showers will move into the area
beginning with CKV by 15Z and remaining terminals thereafter.
Winds will remain from the S/SE through the TAF period. Expect
wind speeds to increase tomorrow after 14Z with gusts upwards of
20 to 25 kts possible.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Adcock
Hazardous weather outlook, Apr 28, 4:55 AM CDT, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
455 AM CDT Wed Apr 28 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-291000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
455 AM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong storms are possible Thursday afternoon and evening. Wind
gusts of 40-50 mph are the main concern for areas mainly west of
I-65 and north of I-40.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

27

In the hours before

Special weather statement, Apr 28, 1:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
129 PM CDT Wed Apr 28 2021

TNZ005-281915-
Stewart TN-
129 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
215 PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3666 8785 3663 8785 3664 8775 3640 8803
      3645 8806 3647 8805 3649 8806 3652 8804
      3656 8803 3668 8807
TIME...MOT...LOC 1829Z 227DEG 14KT 3647 8811

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:45 PM CDTSpecial Weather StatementOHXMontgomery15 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.